View Full Version : Finally found something in my blood.
09-12-2008, 04:05 PM
Haven't been on in awhile been in college trying to have some fun. Finally got to my rheumatologist I came back with elevated ck levels. Mine was 500 u/l not so bad compared to some peoples I've seen around the web. I can really tell how much I've gone down hill since year. The backs of my legs are cramping and so sore and walking around and up the stairs is such a chore. I don't remember having my muscles so sore last year. I've taken 2 blood tests so far. The second one came to 360 u/l but the docs say I need to be below 200. I take another one at the end of the month and then i'm getting an EMG? I was prescribed some steroid cream for my face and it helped TONS. It is a lot less mild. I think my doctor thinks I have dermatomyositis. Don't know if you guys know anything about it. Raynauds is giving me a lot of trouble now that the weather is in the 60s. I don't want to be prescribed prednisone because I am a good looking kid and I definitely don't want the moon face. Anyone got any suggestions or anything to add? Thanks for listening guys
09-17-2008, 05:50 PM
Unfortunately, many times we have to give up one thing in order to reap the benefits of another. Not everyone get the moon face from steroids, but if you do and you find that, otherwise, the drug is working for you, then you may have to put up with the moon face. I would not suggest that you forgo treatment so that you do not have to suffer side-effects. That decision could have some very detrimental repercussions.
Dermatamyositis is also an auto-immune disease and you can often find it as a co-existing disease with Lupus. Some of the physical manifestations of Dermatomyositis resemble Lupus lesions, but there are also some distinctive differences. Has your doctor told you that he suspects Dermatomyositis?
I'm glad that the steroid cream is working for you and I hope that the Prednisone works without giving you the moon face.
Peace and Blessings
10-19-2008, 10:48 AM
Thinking about you wondering how goes life...
Anymore word on your diagnose of Dermatamyositis, results from you EMG? How is your facial skin, still improving?
Easy on the steroid cream, as it can thin the skin. I just finished a tube of it myself...then went to oral steroid for my body rash ...a 15 day taper dosed. Zip, zilch,,,rash gone after battling with it for several weeks..
I don't recall, have you ever been on Plaquenil?
Keep looking for your wellness...enjoy.